Alert archive / Colorado / Tornado Warnings in 2009
Tornado Warning 60, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jul 6, 2009, 7:22 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2009, 7:22 PM MDT (01:22 UTC)
- Expired
- Jul 6, 2009, 8:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:07 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KBOU 070122
TORBOU
COC039-073-070200-
/O.NEW.KBOU.TO.W.0060.090707T0122Z-090707T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
722 PM MDT MON JUL 6 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO
SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO
* UNTIL 800 PM MDT
* AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF
LIMON. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON...
HUGO...GENOA AND ARRIBA.
HAIL AND WIND GUSTS TO 70 MPH ARE ALSO POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN
THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3930 10316 3891 10334 3893 10392 3921 10390
3949 10345
TIME...MOT...LOC 0122Z 314DEG 18KT 3915 10370
$$
GIMMESTAD1 follow-up statement
000
WWUS55 KBOU 070143
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
743 PM MDT MON JUL 6 2009
COC039-073-070200-
/O.CON.KBOU.TO.W.0060.000000T0000Z-090707T0200Z/
LINCOLN CO-ELBERT CO-
743 PM MDT MON JUL 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN ELBERT AND CENTRAL LINCOLN COUNTIES...
AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED 6 MILES WEST OF HUGO...OR 13 MILES SOUTHEAST OF LIMON. THIS
STORM WAS MOVING SOUTHEAST AT 20 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUGO...GENOA AND ARRIBA.
HAIL AND WIND GUSTS TO 70 MPH ARE ALSO POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3916 10387 3941 10332 3930 10316 3891 10334
3893 10388
TIME...MOT...LOC 0143Z 307DEG 18KT 3910 10358
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:30 PM MDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 6, 2:30 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT MON JUL 6 2009 .SHORT TERM...ONE MORE ROUND OF TSTMS EXPECTED TO MOVE ACROSS THE CWFA THIS AFTN AND EVENING. THE MDLS SHOW A SHORT WAVE TROF SPAWNING SHOWERS AND TSTMS OVER JACKSON AND LARIMER COUNTIES THIS AFTN. LOW LEVEL MSTR STILL ENTRENCHED OVER THE NORTHEASTERN PLAINS OF COLORADO WITH DEWPOINTS IN THE 50S AND LOWER 60S. SFC CAPE VALUES GENERALLY IN TEH 1500-2500 J/KG RANGE SO SVR STORMS AGAIN ANTICIPATED. WET MICROBURSTS AGAIN POSSIBLE WITH THE POTENTIAL OF DAMAGING WINDS AND LARGE HAIL. STORMS MOVING BUT STILL HEAVY RAIN POTENTIAL AS WELL. MAY INCREASE POPS TO HIGHER SCT CATEGORY. MDLS STILL TRY TO DRY THE AMS OUT OVER NERN CO ON TUE WITH THE BOUNDARY LYR THETA-E RIDGE SHIFTING TO THE EAST WHILE THE UPPER LEVEL RIDGE BUILDS OVER THE STATE. INTERACTIVE SOUNDINGS NOT VERY IMPRESSIVE WITH THE POTENTIAL FOR DEEP CONVECTION...BUT MDLS HAVE OFTENTIMES BEEN TOO QUICK TO DRY OUT THE AMS OVER THE CWFA AS OF LATE. WITH THIS IN MIND WILL STICK WITH THE MENTION OF ISOLD TSTMS FOR TUESDAY AFTN. ALSO OPTED TO SHAVE 1-2 DEGREES OFF THE MAX TEMPERATURES. .LONG TERM...UPPER HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE SOUTHWEST THROUGH THE WEEKEND. NOT MUCH MOISTURE OR CAPE TO WORK WITH TUESDAY AFTERNOON AND EVENING...HOWEVER A WEAK FRONT WILL SLIDE DOWN FROM WY TO SERVE AS A FOCUS POINT FOR CONVECTION. HAVE THEREFORE KEPT A SLIGHT CHANCE OVER THE FOOTHILLS AND PLAINS FOR SHOWERS AND THUNDERSTORMS. EXPECTING THE WARMEST AND DRIEST DAY OF THE WEEK WEDNESDAY AS THE UPPER RIDGE AXIS PASSES OVERHEAD WEDNESDAY...BRINGING TEMPERATURES OVER THE PLAINS INTO THE MID 90S AND NO MENTION OF SHOWERS OR THUNDERSTORMS. THIS WILL INCREASE THE FIRE DANGER WEDNESDAY AS MINIMUM RH VALUES WILL DROP BELOW 20 PERCENT WITH SOME AREAS BELOW 15 PERCENT...MAINLY IN THE HIGH MOUNTAIN VALLEYS. HOWEVER NOT EXPECTING WINDS TO BE STRONG ENOUGH FOR AN EXTENDED AMOUNT OF TIME TO REQUIRE ANY HEADLINE YET. WHEN THE RIDGE AXIS SLIDES SLIGHTLY EAST LATER THAT DAY...MOISTURE WILL BE ALLOWED TO ENTER CO IN THE SOUTHWESTERLY FLOW. A DROP OF ABOUT 4 DEGREES C AT 700MB ALONG WITH ADDED CLOUD COVER WILL BRING MAX TEMPERATURES DOWN INTO THE UPPER 80S WITH A FEW 90S. THE RIDGE AXIS IS EXPECTED TO REMAIN TO THE EAST OF CO THROUGH SATURDAY MORNING...WHERE IT WILL THEN START BACKING TO THE WEST SLOWLY WHILE FLATTENING OUT AT THE SAME TIME. AS A RESULT...THIS WILL ALSO ALLOW A RETURN OF ISOLATED AFTERNOON AND EVENING SHOWERS THROUGH THE WEEKEND. A WEAK FRONT IS EXPECTED TO DROP FROM THE HIGH PLAINS ON SATURDAY INCREASING THE CHANCE FOR SHOWERS THAT DAY. OVERALL...LOOK FOR SLIGHTLY WARMER THAN AVERAGE TEMPERATURES OVER THE STATE THROUGH THE WEEKEND WITH 70S AND 80S IN THE MOUNTAINS AND LOWER 90S OVER THE PLAINS. && .AVIATION...EXPECT OUTFLOW BOUNDARIES ASSOCIATED WITH TSTMS OVER EASTERN LARIMER AND NORTHERN WELD COUNTIES TO IMPACT THE AIRPORTS AFTER 22Z WITH ADDITIONAL TSTMS DVLPG ALONG THE BOUNDARIES. BEST CHC OF STORMS APPEARS TO BE 22Z-01Z. WET MICROBURST TYPE STORMS POSSIBLE WITH STG WINDS AND HAIL...POSSIBLY SEVERE. COULD SEE MVFR/IFR CONDS OCCUR IF A WET MICROBURST DVLPS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. COOPER/KRIEDERMAN
Hazardous weather outlook, Jul 6, 10:29 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1029 AM MDT MON JUL 06 2009 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1029 AM MDT MON JUL 06 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY IN THE AFTERNOON...AND THEN SPREAD ACROSS THE NORTHEAST PLAINS OF COLORADO THROUGH THE REST OF THE AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE STORMS TODAY WILL BE JUST EAST OF THE URBAN CORRIDOR...WHERE MOISTURE AND INSTABILITY WILL BE GREATEST. A FEW OF THESE STORMS MAY PRODUCE LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND DAMAGING WINDS TO 60 MPH. ACROSS THE MOUNTAINS AND ADJACENT PLAINS...EXPECT BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WITH THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHEAST PLAINS OF COLORADO TODAY...MAINLY AFTER 3 PM. COOPER/KRIEDERMAN
In the hours before
Special weather statement, Jul 6, 5:03 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 503 PM MDT MON JUL 6 2009 COZ040-043>045-062330- MORGAN COUNTY CO-CENTRAL AND SOUTH WELD COUNTY CO- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 503 PM MDT MON JUL 6 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN COUNTY NORTHWESTERN ARAPAHOE COUNTY WESTERN ADAMS COUNTY DENVER COUNTY SOUTH CENTRAL WELD COUNTY AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF WIGGINS TO 3 MILES NORTHWEST OF COMMERCE CITY...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF FORT MORGAN TO 8 MILES NORTH OF DENVER...MOVING EAST AT 10 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BUCKLEY AFB...WIGGINS...WATKINS...TWELVE-MILE CORNER...PROSPECT VALLEY...LOG LANE VILLAGE...HOYT...ADENA SCHOOL...ADENA...DENVER INTERNATIONAL AIRPORT...SOUTHERN WESTMINSTER...SOUTHERN THORNTON...NORTHEASTERN LITTLETON...EASTERN ENGLEWOOD...DENVER...COMMERCE CITY AND NORTHERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 4008 10361 3961 10499 3984 10505 4032 10387 TIME...MOT...LOC 2303Z 292DEG 10KT 4025 10395 3984 10496
Special weather statement, Jul 6, 5:42 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
542 PM MDT MON JUL 6 2009
COZ040-044-045-049-070045-
WASHINGTON COUNTY CO-MORGAN COUNTY CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
542 PM MDT MON JUL 6 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
SOUTHWESTERN WASHINGTON COUNTY
SOUTHWESTERN MORGAN COUNTY
EASTERN ARAPAHOE COUNTY
EASTERN ADAMS COUNTY
AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND WIND
GUSTS TO AROUND 50 MPH. THESE STORMS WERE LOCATED FROM 10 MILES
SOUTHWEST OF FORT MORGAN TO NEAR DENVER INTERNATIONAL AIRPORT...
MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WOODROW...
WOODLIN SCHOOL...TWELVE-MILE CORNER...THURMAN...SHAMROCK...LINDON...
LEADER...LAST CHANCE...HOYT...DEER TRAIL...BYERS...ANTON...ADENA
SCHOOL AND ADENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE IN THE ADVISORY AREA SHOULD PREPARE FOR A PERIOD OF STRONG
WINDS FOLLOWED BY BRIEF HEAVY RAIN AND SMALL HAIL. SECURE LOOSE
OUTDOOR OBJECTS. DRIVERS OF LIGHTWEIGHT VEHICLES MAY WISH TO DELAY
TRAVEL UNTIL THE STORMS PASS.
&&
LAT...LON 3957 10292 3957 10405 3995 10452 4000 10435
4000 10415 4007 10415 4019 10378
TIME...MOT...LOC 2340Z 304DEG 34KT 3996 10418
GIMMESTADSpecial weather statement, Jul 6, 6:20 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 620 PM MDT MON JUL 6 2009 COZ041-046-070045- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 620 PM MDT MON JUL 6 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY EAST CENTRAL DOUGLAS COUNTY AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF KIOWA TO 9 MILES SOUTHWEST OF PONDEROSA PARK...OR ALONG A LINE EXTENDING FROM 36 MILES NORTHWEST OF LIMON TO 29 MILES SOUTH OF DENVER...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA PARK...KIOWA AND ELIZABETH. SHORT LIVED FUNNEL CLOUDS HAVE BEEN REPORTED ALONG THE GUST FRONT ASSOCIATED WITH THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 3933 10409 3917 10475 3933 10490 3954 10424 TIME...MOT...LOC 0019Z 297DEG 18KT 3950 10428 3933 10478
Local storm report, Jul 6, 6:45 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
645 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 8 W AKRON 40.16N 103.36W
07/06/2009 M1.75 INCH WASHINGTON CO TRAINED SPOTTER
STARTED AS PEA SIZE THEN QUICKLY TO QUARTER AND SOME GOLF
BALL SIZED HAIL. HAIL LASTED ABOUT 5-10 MINUTES.
0452 PM HAIL NW LONGMONT 40.17N 105.11W
07/06/2009 M1.00 INCH BOULDER CO NWS EMPLOYEE
0449 PM HAIL LONGMONT 40.17N 105.11W
07/06/2009 M0.88 INCH BOULDER CO TRAINED SPOTTER
8TH AND MAIN. DIME AND NICKEL SIZE HAIL. NO SIGNIFICANT
ACCUMULATION.
0443 PM HAIL 2 N LONGMONT 40.20N 105.11W
07/06/2009 M1.00 INCH BOULDER CO TRAINED SPOTTER
0421 PM HAIL 5 WSW BERTHOUD 40.28N 105.17W
07/06/2009 M0.75 INCH LARIMER CO TRAINED SPOTTER
0700 PM HAIL STERLING 40.65N 103.21W
07/05/2009 M1.00 INCH LOGAN CO TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL 1-2 FEET DEEP IN DRIFTS. SOME
MAIN STREET FLOODING UP TO 2 FEET DEEP. TREES DOWN. WALL
CLOUD SEEN EARLIER WITH AN ATTACHED FUNNEL CLOUD.
0658 PM TSTM WND DMG STERLING 40.65N 103.21W
07/05/2009 LOGAN CO LAW ENFORCEMENT
IN STERLING...TREES DOWN AND A LIGHT POLE DOWN. ROOF TORN
OFF APARTMENT BUILDING. NO INJURIES.
&&
BENTONLocal storm report, Jul 6, 7:01 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
701 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 10 N AKRON 40.31N 103.21W
07/06/2009 M1.25 INCH WASHINGTON CO TRAINED SPOTTER
10N2E AKRON 3/4 TO 1 1/4 INCH HAIL
0635 PM HAIL 8 W AKRON 40.16N 103.36W
07/06/2009 M1.75 INCH WASHINGTON CO TRAINED SPOTTER
STARTED AS PEA SIZE THEN QUICKLY TO QUARTER AND SOME GOLF
BALL SIZED HAIL. HAIL LASTED ABOUT 5-10 MINUTES.
0452 PM HAIL NW LONGMONT 40.17N 105.11W
07/06/2009 M1.00 INCH BOULDER CO NWS EMPLOYEE
0449 PM HAIL LONGMONT 40.17N 105.11W
07/06/2009 M0.88 INCH BOULDER CO TRAINED SPOTTER
8TH AND MAIN. DIME AND NICKEL SIZE HAIL. NO SIGNIFICANT
ACCUMULATION.
0443 PM HAIL 2 N LONGMONT 40.20N 105.11W
07/06/2009 M1.00 INCH BOULDER CO TRAINED SPOTTER
0421 PM HAIL 5 WSW BERTHOUD 40.28N 105.17W
07/06/2009 M0.75 INCH LARIMER CO TRAINED SPOTTER
&&
BENTONSpecial weather statement, Jul 6, 7:02 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
702 PM MDT MON JUL 6 2009
COZ041-046-047-070145-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE
6000 FEET CO-
702 PM MDT MON JUL 6 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHERN LINCOLN COUNTY
SOUTHERN ELBERT COUNTY
SOUTHEASTERN DOUGLAS COUNTY
AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES
NORTH OF ARRIBA TO 8 MILES NORTH OF KUTCH...OR ALONG A LINE EXTENDING
FROM 30 MILES NORTHEAST OF LIMON TO 21 MILES SOUTHWEST OF LIMON...
MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SIMLA...
MATHESON...LIMON...KUTCH...HUGO...GENOA AND ARRIBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR NORTHEASTERN COLORADO.
&&
LAT...LON 3880 10405 3912 10406 3912 10469 3917 10479
3929 10404 3954 10354 3955 10316 3904 10317
3877 10399
TIME...MOT...LOC 0102Z 313DEG 16KT 3954 10325 3900 10390The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:13 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 41 min |
| Jul 6, 6:20 PM MDT | Special Weather Statement | BOU | Elbert | 25 min |
| Jul 6, 6:25 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 65 min |
| Jul 6, 6:53 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 52 min |
| Jul 6, 7:02 PM MDT | Special Weather Statement | BOU | Lincoln | 43 min |
| Jul 6, 7:31 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 44 min |
| Jul 6, 7:50 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 40 min |
| Jul 6, 7:58 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 33 min |
| Jul 6, 8:35 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 23 min |
Nearby
Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.